Its nine weeks on 100mg of Doxycycline this thursday and my skin is the best its been in ages. Granted i have a few (minor) break outs now and again (going through one right now 3 spots!! ) , but its nothing to really stress about... and hopefully those will slow down to eventually stop soon!.... If my skin keeps improving as it has been i should be free of this curse soon!
Also, is there anyone else out there that uses Clindamycin Topical Solution?! Do you use it in the morning, evening, both or as a supliment when ever you feel you need it? I'm just curious, as my GP said i should try and go without it unless i feel i really need it but i think i could of avoided this recent minor breakout had i been using Clindamycin morning and night as usual...
hey ihatethis! I have been on Doxy for 4 months and I am 95% clear! I am really happy about it and I think since I am on Yasmin that has helped alot too because I think my acne was hormonal as well. I bet you are probably worried about some of the things I am too. I worry that when it's time to go off the Doxy that my acne will come back! Some people say it comes back worse but then I have heard some people say the antibiotic killed all the bacteria and it never comes back. So I really don't know. I am just enjoying my life right now because I have my self- confidence back and I never want to go back to the way things were. My scars are all fading now too because they are getting the chance to heal! How long did your derm. tell you he wanted to keep you on it for? Mine said about 6 more months and then we would slowly get off of it. My acne was never severe just mild but very persistent.
My breakouts stopped in the 9th and 10th week just like you. I don't know if it could be the Yasmin as well because I started the Doxy and the Yasmin at the same time. Yeah you can take a break from the Doxy but people on here say that your body develops a resistance type thing and then the Doxy won't work as well as it did before even if you get back on it. I'm not trying to be negative I just worry about it sometimes. I wish someone else would reply with their experience.
My skin has been fine, absolutely perfect since about month or so on doxy bar these very minor breakouts ever couple of weeks. I have noticed if i do get a spot though, its not as inflamed/red as before and it go's really quickly, which is good. I just hope, being in my 9th week and all, the minor breakouts stop as well, as yours have.
Regards your concerns, I guess its just the same everything else... works for some, doesn't for others. All you can do is hope. Without hope we'd all be screwed. Tetracyclines have been known to cure the most severe of acne in some cases, i guess its just luck!
Have you been on other antibiotics besides doxy? I thought they only lasted about 6 months and then you had to switch to another one.
I was on Oxytetracycline about a year ago, which was working, but i messed up the process by stopping treatment between courses (my doc said i should have done 3 courses rather than just 1) and then when i tried taking it again (months later) it didn't have such a great effect. My skin was fine up until about 3 months ago just using Clindamycin Topical Solution... this stuff was working great but after some time i thought it started slowing down so i asked my doctor for another oral medicine to team it up with... he prescribed Doxy. He said, if it suits me, take it for 6 months, stop, see what my skin does and decide then if i need to go back on it again.
I think i just need something to keep acne at bay. Its never been REALLY bad.. Mild, annoying and persistent!
Ive been on doxy for about a month and it seems too be helping but now I have bad scars all over my face, its weird because my forehead doesnt scar but my cheeks and temples scar upp real badly
I figure its because theres more flesh & tissue in your cheeks than on your forehead? I don't know, i'm no doctor
Try using a scar reducing moisturiser for it. You could use something that is actually directed at scars or just something that promotes healing like Vitamin E Cream. Get a decent exfoliant also... Good luck!